Florida, 2012Damaging Winds in Florida, June 5, 2012
June 5, 2012 · NWS MFL · 2 events in 1 county or zone
S. with ample tropical moisture across South Florida and an unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level trough of low pressure covered the eastern U.S. with ample tropical moisture across South Florida and an unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 5, 2:05 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 2:05 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT TUE JUN 5 2012
...UNSETTLED WEATHER CONTINUES FOR SOUTH FLORIDA THROUGH THIS
WEEKEND...
.SHORT TERM...
THE CLOUDS HAVE BROKEN UP EARLY THIS AFTERNOON WHICH HAS ALLOWED
FOR TEMPERATURES TO WARM UP TO AROUND 90 DEGREES OVER THE INTERIOR
AND EAST COAST METRO AREAS. THIS HAS ALSO ALLOWED FOR ISOLATED
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AND EAST
COAST METRO AREAS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND PUSH EASTWARD THROUGH THE INTERIOR AND EAST COAST
METRO AREAS INCLUDING THE ADJACENT COASTAL WATERS THIS AFTERNOON
INTO EARLY THIS EVENING...AS THE STEERING FLOW WILL REMAIN
WESTERLY OVER THE CWA. SO HAVE INCREASED THE THREAT OF SHOWERS AND
THUNDERSTORMS TO CHANCE CATEGORY OVER THE EASTERN METRO AREAS FOR
THIS AFTERNOON INTO EARLY THIS EVENING.
ONCE THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED EARLY THIS
EVENING OVER THE CWA...THE WEATHER SHOULD BECOME DRY FOR THE
OVERNIGHT HOURS. THE ONLY EXCEPTION IS THAT A FEW SHOWERS OR
THUNDERSTORMS COULD WORK INTO THE WEST COAST METRO AREAS OF SOUTH
FLORIDA FROM THE GULF WATERS OF SOUTH FLORIDA ON THE WESTERLY WIND
FLOW.
THE WESTERLY WIND FLOW WILL CONTINUE OVER SOUTH FLORIDA FOR
WEDNESDAY INTO THURSDAY...AS A MID TO UPPER LEVEL TROUGH OF LOW
PRESSURE REMAINS OVER THE EASTERN UNITED STATES. HOWEVER...THE
SHORT RANGE MODELS ARE SPLITTING WITH REGARDS TO THE MOISTURE
OVER THE CWA FOR THE NEXT 48 HOURS. THE 12Z UKMET...12Z CMC...AND
THE 12Z NAM IS SHOWING THAT THE DEEPER MOISTURE OVER THE GULF OF
MEXICO WILL BE MOVING NORTHEAST INTO CENTRAL OR NORTH FLORIDA...AS
A WEAK LOW DEVELOPS IN THE GULF OF MEXICO AND MOVES NORTHEAST INTO
THE SOUTHEAST UNITED STATES. THE 12Z GFS AND THE 12Z ECMWF MODELS
SHOW NO LOW DEVELOPING IN THE GULF...AND KEEPS THE DEEP TROPICAL
MOISTURE OVER THE CWA FOR THE NEXT 48 HOURS. SO AT THIS
TIME...WILL TAKE A BLEND OF THE SHORT RANGE MODELS AND HAVE A 30 TO
50 PERCENT POPS OVER THE CWA WITH THE HIGHEST POPS OVER THE EAST
NORTHEAST AREAS OF THE CWA. THE ONLY EXCEPTION TO THIS IS OVER
LAKE OKEECHOBEE WHERE THERE WILL BE 60 PERCENT POPS FOR THURSDAY
AFTERNOON.
.LONG TERM...
A WEAK COLD FRONT OVER THE CENTRAL UNITED STATES IS STILL FORECAST
BY THE LONG RANGE MODELS TO MOVE SOUTH INTO THE FLORIDA PENINSULA
LATE THIS WEEK AND DISSIPATE OVER SOUTH FLORIDA THIS WEEKEND. THIS
WILL ALLOW FOR THE STEERING FLOW TO SWING FROM A SOUTHWEST
DIRECTION LATE THIS WEEK TO A EASTERLY DIRECTION THIS WEEKEND. SO
THE TROPICAL MOISTURE WILL REMAIN IN PLACE OVER SOUTH FLORIDA LATE
THIS WEEK INTO THIS WEEKEND. HOWEVER...THE MOST COVERAGE OF SHOWERS
AND THUNDERSTORMS WILL SHIFT FROM THE EAST COAST METRO AREAS LATE
THIS WEEK TO THE WEST COAST METRO AREAS THIS WEEKEND.
&&
.MARINE...
THE WINDS WILL REMAIN SOUTHWEST AT 15 KNOTS OR LESS OVER THE LOCAL
WATERS OF SOUTH FLORIDA TONIGHT INTO FRIDAY...BEFORE SWINGING TO
AN EASTERLY DIRECTION THIS WEEKEND. THIS WILL KEEP THE SEAS AT 2
FEET OR LESS IN BOTH THE GULF AND ATLANTIC WATERS OF SOUTH
FLORIDA.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER ALL OF
SOUTH FLORIDA THROUGH THE WEEKEND. SO NO PROBLEMS WITH THE FIRE
WEATHER PRODUCTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 76 90 / 20 40 30 50
FORT LAUDERDALE 79 90 79 91 / 20 40 30 50
MIAMI 79 91 79 92 / 20 40 30 50
NAPLES 78 87 78 87 / 20 30 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...57/DG
Hazardous weather outlook, Jun 5, 1:05 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT TUE JUN 5 2012
AMZ610-630-FLZ063-066>075-168-172>174-060445-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
205 PM EDT TUE JUN 5 2012
...ISOLATED THUNDERSTORMS THIS AFTERNOON/EVENING, A FEW STRONG...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS.
WIND: WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THE
THUNDERSTORMS.
HAIL: NICKEL SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS THIS
AFTERNOON AND EVENING.
RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND
HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Special weather statement, Jun 5, 1:38 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT TUE JUN 5 2012
FLZ066-067-070-071-051915-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
238 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN RURAL BROWARD COUNTY
SOUTHWESTERN RURAL PALM BEACH COUNTY
SOUTHEASTERN RURAL HENDRY COUNTY
EAST CENTRAL RURAL COLLIER COUNTY
* UNTIL 315 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BIG CYPRESS SEMINOLE
INDIAN RESERVATION...AND MOVING NORTHEAST AT 25 MPH.
* THE STORM WILL AFFECT...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2656 8073 2623 8053 2619 8106 2631 8113
TIME...MOT...LOC 1837Z 244DEG 21KT 2627 8100
GREGORIA
Special weather statement, Jun 5, 2:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT TUE JUN 5 2012
FLZ066-067-052000-
HENDRY FL INLAND PALM BEACH COUNTY FL
333 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PALM BEACH COUNTY
EAST CENTRAL HENDRY COUNTY
* UNTIL 400 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF OKEELANTA TO 7 MILES SOUTHWEST OF OKEELANTA...AND MOVING
NORTHEAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
OKEELANTA...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2649 8049 2645 8077 2660 8097 2670 8076
2669 8074 2671 8073 2673 8070 2675 8047
2671 8037 2662 8032
TIME...MOT...LOC 1933Z 247DEG 35KT 2660 8050 2662 8060
2656 8076
RIVERASpecial weather statement, Jun 5, 3:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE JUN 5 2012
FLZ067-068-168-052030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
402 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PALM BEACH COUNTY
* UNTIL 430 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROYAL PALM
BEACH TO 5 MILES EAST OF BELLE GLADE...AND MOVING NORTHEAST AT 30
MPH.
* THE LINE OF STORMS WILL AFFECT...
LION COUNTRY SAFARI...
ROYAL PALM BEACH...
NORTH COUNTY AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2662 8024 2663 8048 2668 8068 2680 8058
2688 8038 2686 8019 2681 8007 2671 8014
TIME...MOT...LOC 2001Z 239DEG 28KT 2671 8025 2671 8058
RIVERAThunderstorm Wind, Palm Beach
- When
- June 5, 3:30 PM EST
- Where
- Palm Beach County, 5.14 mi W of Palm Beach Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.810, -80.153
A severe thunderstorm produced a wind gust estimated at 60 mph. A railroad crossing arm was snapped along State Road 710 6 miles west northwest of Riviera Beach.
Thunderstorm Wind, Palm Beach
- When
- June 5, 3:35 PM EST
- Where
- Palm Beach County, 4.83 mi WNW of Palm Beach Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.829, -80.141
A severe thunderstorm produced an estimated wind gust of 60 mph. A large tree was uprooted at the PGA National Golf Club in Palm Beach Gardens.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, June 5 to 7, 20122 deaths · 2 events
- Hail and Damaging Winds in Georgia, June 5, 2012$244,000 · 1.75 in hail · 11 events
- Tornadoes and Hail in Montana, June 5, 2012EF1 · 7 events
- Damaging Winds in Florida, June 5 to 6, 2012$20,000 · 60 kt wind · 11 events
- High Wind in Utah, June 5, 2012$25,000 · 72 kt wind · 6 events
- Coastal Flood in Maine, June 5 to 6, 2012$28,000 · 4 events
- Hail in Georgia, June 5, 20122.75 in hail · 12 events
- Hail and Damaging Wind in Oklahoma, June 5 to 6, 201254 kt wind · 6 events
- Hail and Damaging Wind in Georgia, June 5, 20121 in hail · 5 events
- High Wind in Wyoming, June 5 to 6, 201268 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 5, 201250 kt wind · 3 events
- Hail in Texas, June 5, 20121.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390332, 390343.